MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA ATLAN A350; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA ATLAN A350; ANESTHESIA UNITS
Model Number 8621500
Medical Device Problem Codes Decrease in Pressure (1490); Inaccurate Delivery (2339); Gas/Air Leak (2946)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 05/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that a patient experienced a cardiac arrest during a surgical procedure.The users did not allege a device malfunction and admitted that they did not recognize the alarms the device had posted during the course of event.
 
Additional Manufacturer Narrative
The investigation of the log file demonstrates that there was no issue with the device which would require repair or correction.At a certain point in time the device did not sense a valid breath anymore and posted an apnea alarm, shortly afterwards was a fresh gas deficit detected and the corresponding alarm was posted.The device did then initiate countermeasures to equalize the fresh gas deficit - the emergency air inlet was activated to take in room air, and the device posted the dedicated alarm which was reportedly noticed by the user.About 2.5 minutes after the first apnea alarm there was user interaction with the device, the alarm silence button was pressed which deactivates the audio alarms for 2 minutes.The entire sequence of disturbances lasted approx.10 minutes, the ventilation was unremarkable and stable again afterwards.The user admitted to dräger that the ventilation hose became detached from the inspiratory port which caused the leak and the resulting fresh gas deficit.Dräger concludes that the device has responded as designed upon the disturbances in ventilation which were caused by non-device related aspects.The delay in operator intervention which has presumably contributed to the deterioration in patient's health was also caused by factors outside the control mechanisms the device manufacturer can establish.
 
Event or Problem Description

Brand Name
ATLAN A350
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key25483760
Report Number9611500-2026-00290
Device Sequence Number18754187
Product Code BSZ
UDI-Device Identifier04048675556176
UDI-Public(01)04048675556176(11)250821(93)8621500-20
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230931
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8621500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/20/2026
Supplement Date Received by Manufacturer06/18/2026
Initial Report FDA Received Date06/12/2026
Supplement Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown